Article Text

PDF
DI-068 Evaluation of the safety of lenalidomide in clinical practice
  1. I Nacle López1,
  2. A Gil Rodríguez2,
  3. A Moreno Villar1,
  4. T Ruiz-Rico Ruiz-Morón1
  1. 1Hospital San Juan de La Cruz, Pharmacy, Úbeda, Spain
  2. 2Primary Care District, Pharmacy, Linares, Spain

Abstract

Background Lenalidomide, a thalidomide analogue, is indicated for the treatment of multiple myeloma and myelodysplastic syndromes. Knowing the adverse events (AEs) in observational studies is important for detecting those few frequent but sometimes serious AEs and for anticipating them.

Purpose To evaluate the safety of lenalidomide in routine clinical practice in a local hospital.

Materials and methods Retrospective observational study from May 2004 to April 2013. All patients treated with lenalidomide were included. Data were collected from haematological clinical records, dispensing records from the outpatients’program and the Web Lab application. Patient demographic data, onset of AEs, severity, type and number of the cycle in which they appeared and the action taken for their resolution were analysed with SPSS 15.0.

Results 10 patients (5 women and 5 men), with an average age of 76 ± SD 4.9 were treated. The median disease progression time was 16.5 months (range 7.3–39.8) and the median of total cycles received was 5.5 (3–13.5). A total of 57 AEs were observed in 8 patients, the most frequent being the haematological (33.3%), followed by gastrointestinal and general disorders (14% each), respiratory and nervous system (both 10.5%), infection (7.1%), skin or metabolic disorders (3.5% each), and musculoskeletal and psychiatric disorders (both 1.8%). The most frequent measures taken were temporary interruption (34.5%) and treatment adjustment (24.1%). Most adverse events appeared in the first cycle (24.6% of patients). Among the haematological events (grade 3–4): neutropenia (47.4%), anaemia (36.8%) and thrombocytopenia (10.5%). Within the gastrointestinal (grade 2–3): nausea and diarrhoea (50%). The 2 skin AEs were in the same patient and grade 3 (generalised rash and skin itching).

Conclusions The most common AEs were haematological followed by gastrointestinal and general disorders. Most of them occurred in the first cycle. The most frequent measures taken were temporary interruption and treatment adjustment.

No conflict of interest.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.